Texas, 2003

Flash Flood in Texas, June 15, 2003

June 15, 2003 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 15, 1:45 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN JUN 15 2003

VERY MOIST AIR ACROSS THE REGION WILL KEEP PROVIDING ROUNDS OF
SHOWERS AND THUNDERSTORMS...WITH EACH TRAVELING IMPULSE. UPPER LOW
SLOWLY SINKING SOUTHWARD THRU AREA NOW SHOWING MORE INDICATIONS OF
CUTTING OFF...MORESO THAN PREVIOUS MODEL RUNS. GUIDANCE HAS UPPED
THE POPS MARKEDLY THROUGH TUESDAY. FORECAST WILL DO LIKEWISE. DEEP
SOUTHERLY FLOW IN MID AND UPPER LEVELS WILL KEEP CLOUDS IN AND
PROBABLY PREVENT MUCH IN WAY OF SEVERE WEATHER. WILL STILL TRY TO
TAPER OFF POPS FROM NW TO SE THRU WEDNESDAY...BUT ONCE LOW TRIES TO
MOVE EAST BY WEDNESDAY NIGHT...SOME BACKDOOR TROFFING NOW TRYING TO
PUSH IT RIGHT BACK OVER AREA. THUS...NOW HAVE TO LEAVE IN CHANCE FOR
MUCH OF EXTENDED...JUST WHEN IT LOOKED LIKE HIGH PRESSURE WAS TO
PREVAIL.

STILL EXPECT AIRMASS RECOVERY TO CARRY OVER FROM LATE THIS AFTERNOON
INTO THE NIGHT HOURS. ISOLATED CONVECTION RESTARTING NORTH OF I-30.
SOME WEAK UPPER DIVERGENCE NOTED NORTH TONIGHT. WILL MAKE HIGHER
POPS TO THE NORTH TONIGHT ONLY...WITH MOST OF THE REFIRING AFTER
FIRST PERIOD TO BE TOWARDS THE SE.

VII

SHV 70/84/70/86  4634
MLU 71/83/71/86  5755
TXK 70/84/68/86  4634
TYR 70/85/68/86  3533
LFK 71/85/71/87  4543

.SHV...NONE.
Hazardous weather outlook, Jun 15, 11:00 AM CST, 7 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A CUT OFF UPPER LEVEL LOW PRESSURE AREA OVER NORTHCENTRAL TEXAS WILL
CONTINUE TO SLOWLY MOVE EAST THIS AFTERNOON...ENTERING EAST
TEXAS TONIGHT. A STATIONARY FRONTAL BOUNDARY EXTENDING
FROM CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST
TEXAS...WILL SLOWLY DRIFT EAST TODAY...WITH UPPER LEVEL DISTURBANCES
ROTATING AROUND THE UPPER LOW OVER CENTRAL TEXAS.  THESE DISTURBANCES
WILL ENCOUNTER AN ALREADY MOIST AND UNSTABLE ATMOSPHERE...TRIGGERING
SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION.  DUE TO
WEAK WINDS THROUGHOUT THE ATMOSPHERE...STORMS THAT DO DEVELOP WILL BE
SLOW MOVING...PRODUCING VERY HEAVY AMOUNTS OF RAINFALL OVER A SHORT
PERIOD OF TIME. OUTFLOW BOUNDARIES THAT DO DEVELOP FROM THESE
THUNDERSTORMS WILL LIKELY SPAWN ADDITIONAL DEVELOPMENT BY LATE
AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY POSSIBLY BECOME
SEVERE...WITH BRIEF DAMAGING WIND GUSTS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY
DEEP EAST TEXAS...NORTHCENTRAL LOUISIANA...AND PORTIONS OF EXTREME
SOUTHERN ARKANSAS MONDAY AND TUESDAY AS THE UPPER LEVEL LOW AND
ASSOCIATED STATIONARY FRONTAL BOUNDARY DRIFT EAST THROUGH THE
REGION. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...HOWEVER...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER...ACTIVATION
OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...
IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 92 km away, was scanning. The volume nearest the first event began at 00:33 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Gregg

When
June 15, 6:30 PM CST to 7:20 PM CST
Where
Gregg County, Longview
Reported by
LAW ENFORCEMENT
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Several streets were closed due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364947.